MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE NX19RE W/ 4L RES; BLOOD GAS OXYGENATOR

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE NX19RE W/ 4L RES; BLOOD GAS OXYGENATOR
Model Number 3CX*NX19RE
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Injury (2348); Blood Loss (2597)
Date of Event 03/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.(b)(4).
 
Event or Problem Description
The user facility reported to terumo cardiovascular that during cardiopulmonary bypass, there was not enough oxygenation after 1 hour and 21 minutes on bypass.As per the user facility, an initial dose of 10.000 iu of heparin was documented for the priming only.Then an initial act of 999 sec was documented after 15 minutes on bypass.The report documents usage of hemofiltration, close to the entire documented perfusion time, with a high total amount of hemofiltration of (12.000 ml).Furthermore the provided case report documents lower level of hgb and hct during the case.There was a 1 minute delay for they changed out the hlm (heart lung machine) with the new oxygenator.There was a blood loss of 100 ml.Procedure completed successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on april 1, 2020.Upon further investigation of the reported event, the following information is new and/or changed: d4 (additional device information - added exp date).G4 (date received by manufacturer).G7 (indication that this is a follow-up report).H2 (follow-up due to additional information).H4 (device manufacture date).H6 (identification of evaluation codes 11, 3331, 4114, 213, 67, 4315).Method code #1: 11 - testing of device from same lot/batch retained by manufacturer.Method code #2: 3331 - analysis of production records.Method code #3: 4114 - device not returned.Results code: 213 - no device problem found.Conclusions code #1: 67 - no problem detected.Conclusions code #2: 4315 - cause not established.The affected sample was not returned.However, a representative sample from the same lot number was tested for gas transfer performance per standard test method, built into a circuit with bovine blood conditioned to 37*c and hb of 12.7g/dl.The sample was determined to meet factory specifications.Root cause cannot be determined as the sample was not returned and the issue was not able to be recreated in the laboratory.All available information has been placed on file in quality management for appropriate tracking, trending and follow-up.

Brand Name
STERILE NX19RE W/ 4L RES
Common Device Name
BLOOD GAS OXYGENATOR
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
MDR Report Key9911326
Report Number1124841-2020-00078
Device Sequence Number3435835
Product Code DTZ
UDI-Device Identifier00699753450868
UDI-Public(01)00699753450868
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K180950
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model Number3CX*NX19RE
Device Catalogue NumberN/A
Device Lot NumberXL16
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/09/2020
Supplement Date Received by Manufacturer05/06/2020
Initial Report FDA Received Date04/01/2020
Supplement Report FDA Received Date05/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STÖCKERT S5 - HLM 5SORIN 3T LH 1; STÖCKERT S5 - HLM 5SORIN 3T LH 1
Outcome Attributed to Adverse Event Other;
Patient Age49 YR
Patient Weight70